Also, I notoced that my reverse T3 is high now 30.6 (range 9.2-24.1), what could that be?
Before getting into a lengthy discussion, first please tell us about the diagnosed cause for your hypothyroidism? Also, were you having the gastritis and reflux with the second set of test results you listed? How long were you on the revised med dosages before the blood draw for the last set of tests?
Since the reason for your hypothyroidism is Hashi's, I expect that you still have some thyroid gland tissue remaining. With your previous dose of 100 mcg of Tirosint and 5 mcg of T3, your TSH was suppressed, which is a normal occurrence when taking significant, once daily doses of thyroid med. With a TSH of .4 there would be little/no natural thyroid hormone being produced by the gland. When you reduced your dosage, the TSH went up to 1.5, your gland was most likely producing some small amounts of T4 and T3. Thus your FT4 went up and combined with your thyroid med the net effect is an increase in your FT4 and FT3.
I don't think the solution is to decrease your med dosage. The symptoms you mention with your FT4 - 1.24 (range 0.82-1.77), and FT3 - 2.6 (range 2.0-4.4 are most likely due to your FT3 being too low. In addition, your Reverse T3 is too high. The ratio of FT3 to RT3 should be at least 1.8, and some say 2.0. Your ratio was .85 (2.6 time 10 divided by 30.6), which is way too low. This is also evidence that FT3 is not adequately getting into the tissues/cells of your body.
So the best thing for you would be to increase your T3 med dosage in a couple or three steps, in order to get up to the upper third of the range. There was a recent study that concluded, "Hypothyroid symptom relief was associated with both a T4 dose giving TSH-suppression below the lower reference limit and FT3 elevated further into the upper half of its reference range." Of course this is the average effect and everyone is different. That is why it is necessary to treat hypothyroid patients clinically, for symptoms, rather than just based on test results.
In addition, hypothyroid patients are frequently deficient in Vitamin D, B12 and ferritin. So you need to test for those and then supplement as needed to optimize. D should be at least 50 ng/mL, B12 in the upper end of its range, and ferritin should be at least 100.
You also asked about the RT3. "Postulated causes of reverse T3 dominance include a broad spectrum ofabnormalities such as: “Leptin resistance; Inflammation (NF kappa-B); Dieting; Nutrient deficiencies such as low iron, selenium, zinc, chromium, vitamin B6 and B12, vitamin D and iodine; low testosterone; low human growth hormone; Insulin dependent diabetes; pain; stress; environmental toxins; free radical load; haemorrhagic shock; liver disease; kidney disease; severe or systemic illness; severe injury‟, surgery; toxic metal exposure”. Note that Vitamin D, B12 and ferritin (iron) are all in the list. So those are good areas to start on.
Thank u, i’ve been under a lot of stress and pain with the reflux issues and gallbladder surgery, so that might explain the hight reverse t3, i know i have to go higher on the meds, but they give me horrible heartburn that the ppis are barely touching. Is there a way to get them compounded in a cream or get them in injection?
I explained thta the high FT4 is most likely due to the med reduction, raising the TSH and stimulating more output of thyroid from the gland. If the meds are giving you terrible heartburn I would try enough of the generic versions of Prilosec to keep that under control until you are able to get your meds increased enough to relieve hypo symptoms. Also, be sure to supplement and optimize the Vitamin D, B12 and ferritin (iron). A really good source for iron is Vitron C, which contains 65 mg of iron and some Vitamin C to help absorption.
I didn't infer that you should want the thyroid gland to function and produce some T4, I just said that the T4 increase was likely due to the TSH going up when med dosage was reduced.
TSH is usually suppressed when taking a significant dose of thyroid med once daily , instead of the usual, relatively continuous low flow of thyroid hormone from the gland. A suppressed TSH in that situation does not mean hyperthyroidism, unless there are attendant hyper symptoms due to excessive levels of FT4 and FT3. In fact there is a small study that showed conclusively the effect of splitting a dose of T4 into 2 and 3 doses. The average TSH level went up by about 1 with two doses, and 1 again when going to 3 doses. There was also a study that showed TSH suppression for up to a day when taking a significant dose once daily. This kind of info destroys the belief of a lot of doctors that a suppressed TSH when taking thyroid med means the same as in the untreated state. False.
When taking thyroid med most people who achieve symptom relief end up on a full daily replacement amount because of the suppressive effect of their dose on TSH. Most people also do better with a combination of both T4 and T3 med because of inadequate conversion of T4 to T3. Remember that hypothyroidism can be correctly defined as suboptimal T3 effect in tissue throughout the body. So you need to have adequate Free T3 levels.
Just for perspective, the daily output of an average thyroid gland is 100 mcg of T4 and 10 mcg of T3. This is equivalent to about 130 mcg of T4 only. If you consider the loss due to less than 100% absorption of the med, that means that for symptom relief most people end up needing about 2 - 3 grains of desiccated med, or 137.5 - 200 mcg of T4 med if it is being adequately converted to T3. You are a long way from that.
With your reaction to the thyroid med, you probably should also get tested for cortisol. The best test is a diurnal saliva cortisol (free cortisol) panel of 4 tests at different times of the day. Most doctors won't order that and will only order morning serum cortisol (total cortisol).
Most doctors don't recognize that hypocortisolism occurs quite frequently, especially among women.. Since the range for morning serum cortisol is so broad, just like with Free T4 and Free T3, being in the lower part of the range is often inadequate. Also similar to hypothyroidism, symptoms are the best indicator of a possible cortisol issue. As for treatment it is done with hydrocortisone and an optimal amount of DHEA to prevent any unwanted side effects from the cortisol.
Some of the common symptoms of low cortisol effect are as follows:
Fatigue (a.k.a. “adrenal fatigue”)
Headaches: tension and migraine
Inability to cope with stress, poor recovery
Depression, anxiety, irritability
Cognitive dysfunction (“brain fog”)
Myalgias and arthralgias
Premenstrual fatigue, irritability
Nausea, diarrhea, poor digestion
Palpitations , tachyarrhythmias
Hypersensitivity to pain, light, noise
Late-evening energy (second wind)
Improvement on glucocorticoids
Requires vigorous exercise to feel well
Rhinitis, nasal congestion
Wheezing, shortness of breath